What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 20, 1:59 PM EST, 11 minutes earlier.
Area forecast discussion, Jun 20, 1:59 PM EST, 11 minutes before
Area Forecast Discussion
National Weather Service Gray ME
259 PM EDT Thu Jun 20 2024
.SYNOPSIS...Heat ridge breaks down this evening as a surface
cold front pushes through the area bringing cooler weather.
Front stalls just to our south and becomes a focus for rain
shower activity tomorrow and Saturday. Warmer again on Sunday
with thunderstorms and locally heavy rain. Quiet weather is
expected by the beginning of next week.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
The backbone of the heat breaks this evening as strong to
severe storms move through the region. The heat threat is
steadily evolving into a severe threat for this afternoon with a
cold front slowly pressing southward through the afternoon
hours. Isolated storms are expected to grow and consolidate
into clusters and slow moving lines of storms through the
afternoon and into the evening. With west- southwesterly flow,
storms are not expected to weaken until after they move
offshore, bringing the severe threat right to the coastline.
A severe thunderstorm watch has been issued for the entire
forecast area, with storms already firing early this afternoon.
Yesterday's storms proved damaging with just high CAPE and cold
pools. Today, a little more shear and better forcing from the
front combine with the hot and humid conditions to bring severe
storms with a higher degree of confidence than we often see.
Damaging winds are likely to be the most widespread impact, but
some hail around quarter size is also likely with a few storms,
especially in the more isolated ones forming during the mid
afternoon hours.
The lines and clusters of storms push offshore through the
evening hours after sunset, with much cooler conditions expected
behind the storms by late evening. The front slowly moves
through during the overnight hours, bringing in drier air
overnight. Before this drier air filters in, patchy fog is
likely by late evening and into the overnight hours, especially
through the valleys and along the coastline.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
The front continues to slowly move through the CWA tomorrow,
with temps warming into the mid 80s through southwest NH ahead
of the front. Behind the front, cool and dry northeasterly flow
keeps temps in the low to mid 70s through much of Maine and the
Seacoast of NH. Showers, and some thunderstorms continue near
and behind the front tomorrow as moisture continues to ride
along the front. This makes for a cool and showery day for much
of southern and western Maine and eastern NH. Further behind the
front, central Maine may escape most of the shower activity to
see more sunshine, with temps warming into the mid to upper 70s
accordingly.
Scattered showers continue through the overnight hours tomorrow
night as the front lingers to our south. Placed of the cooler
side of the ridge, waves of leftover convection and periods of
showers likely continue to move through the region as these
features ride around the ridge. The cooling trend continues,
with lows dipping into the upper 50s to low 60s across most of
the area.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Overview: Relatively progressive flow after the NE CONUS ridge
becomes suppressed with a more active polar jet stream and Canadian
troughs moving across New England. Shortwave ridging is expected
between the troughs bringing a see-saw weather pattern over the next
week. This will bring periods of active weather with thunderstorms
and temperature swings from near normal to above normal.
Impacts: Localized heavy rain is possible Saturday across Western
NH with a higher threat for localized flash flooding on Sunday
across the mountains. In addition, severe weather can't be ruled
out Sunday at this time across most of the forecast area.
Forecast Details: On Saturday a stationary boundary will be located
in the vicinity of Southern NH with surface ridging to our north.
This will separate the heat and moisture from the Mid-Atlantic and
cooler dry airmass from Canada. Expect showers and isolated
thunderstorms along this boundary with the highest chances for
locally heavy rain across Southwest NH at this time. By Sunday the
stationary boundary becomes a warm front and surges north of the
area bringing the region back into the warm sector. Threat for
severe weather will increase as a robust mid-level shortwave and
associated cold front pushes through the area sometime late Sunday
into Monday morning. There is some model spread on the order of 12
hours or so on timing of FROPA at this time. Monday the shortwave
trough swings through with the potential for much cooler weather and
showers, but this depends on the timing of the trough. Tuesday looks
to have the highest potential for being the driest day of the week
as a shortwave ridge moves over the area with a rebound in the
temperatures. Wednesday could be warm once again as a return to
southwest flow is possible ahead of the next approaching trough. A
period of storms is possible in the Wednesday night into Thursday
timeframe as the next cold front swings through the area.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Short Term...Showers and occasional thunderstorms are expected
at all terminals through the afternoon to early evening hours,
occuring first across western terminals and moving to the
coastal terminals by the late afternoon/early evening. These
storms push offshore by late evening, with brief periods of BR
or FG possible in the valleys overnight. PROBs are too low to go
too strong with the fog threat, but IFR to LIFR can't be ruled
out late tonight at LEB, HIE, and RKD. Conditions improve
tomorrow morning, but periods of MVFR ceilings are likely
through coastal terminals. Showers and brief restrictions are
possible at all terminals tomorrow afternoon and night, but
otherwise mainly VFR to occasional MVFR conditions are expected.
Long Term...Showers and thunderstorms could bring temporary MVFR to
IFR conditions on Saturday with the highest threat across the
airfields of New Hampshire. Similar impact to operations is possible
on Sunday as the threat for afternoon thunderstorms increases along
with gusty southwest winds. Storm coverage should trend downward by
the beginning of next week.
&&
.MARINE...
Short Term...A cold front slowly moves southward across the
waters overnight tonight and tomorrow. Thunderstorms with strong
wind gusts are likely near the coast late this afternoon and
early evening. Winds shift to northeasterly behind the front
tonight, but conditions are expected to remain below SCA levels
through tomorrow night.
Long Term...Storms are possible over the waters on Saturday. By Sunday
strong SW winds could develop leading to marginal SCA conditions by
the afternoon and evening hours ahead of an approaching cold front.
Cold front pushes through on Monday with a return to offshore flow
and possible SCA conditions.
&&
.CLIMATE...
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Excessive Heat Warning until 7 PM EDT this evening for MEZ012-
018>028-033.
Heat Advisory until 7 PM EDT this evening for MEZ013-014.
NH...Excessive Heat Warning until 7 PM EDT this evening for NHZ006-
008>010-012>015.
Heat Advisory until 7 PM EDT this evening for NHZ002>005-007-
011.
MARINE...None.
&&
NEAR TERM...Clair
SHORT TERM...Clair
LONG TERM...Dumont
AVIATION...Clair/Dumont
MARINE...Clair/DumontHazardous weather outlook, Jun 20, 1:45 AM EST, 12 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
245 AM EDT Thu Jun 20 2024
MEZ012-018>028-033-NHZ006-008>010-012>015-210645-
Southern Oxford-Interior York-Central Interior Cumberland-
Androscoggin-Kennebec-Interior Waldo-Coastal York-Coastal Cumberland-
Sagadahoc-Lincoln-Knox-Coastal Waldo-Interior Cumberland Highlands-
Southern Carroll-Merrimack-Belknap-Strafford-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
245 AM EDT Thu Jun 20 2024
...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 7 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, western Maine, New Hampshire, central New
Hampshire, northern New Hampshire and southern New Hampshire.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
A strong cold front will cross this afternoon and evening, resulting
in the development of strong to severe thunderstorms. The greatest
risk is for damaging winds and briefly torrential rainfall but hail
is also possible within the strongest storms.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ013-014-NHZ002>005-007-011-210645-
Southern Franklin-Southern Somerset-Southern Coos-Northern Grafton-
Northern Carroll-Southern Grafton-Sullivan-Cheshire-
245 AM EDT Thu Jun 20 2024
...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
EDT THIS EVENING...
This Hazardous Weather Outlook is for south central Maine, western
Maine, central New Hampshire, northern New Hampshire and southern
New Hampshire.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
A strong cold front will cross this afternoon and evening, resulting
in the development of strong to severe thunderstorms. The greatest
risk is for damaging winds and briefly torrential rainfall but hail
is also possible within the strongest storms.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ007>009-NHZ001-210645-
Northern Oxford-Northern Franklin-Central Somerset-Northern Coos-
245 AM EDT Thu Jun 20 2024
This Hazardous Weather Outlook is for west central Maine, western
Maine and northern New Hampshire.
.DAY ONE...Today and tonight.
A strong cold front will cross this afternoon, resulting in the
development of strong to severe thunderstorms. The greatest risk is
for damaging winds and briefly torrential rainfall but hail is also
possible within the strongest storms.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ANZ150>154-210645-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
245 AM EDT Thu Jun 20 2024
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 20, 12:02 PM EST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Gray ME
102 PM EDT Thu Jun 20 2024
MEZ007>009-NHZ001-002-201800-
Northern Oxford ME-Northern Franklin ME-Central Somerset ME-
Northern Coos NH-Southern Coos NH-
102 PM EDT Thu Jun 20 2024
...DEVELOPING THUNDERSTORMS WILL IMPACT NORTHWESTERN OXFORD...
SOMERSET...FRANKLIN AND NORTHERN COOS COUNTIES THROUGH 200 PM EDT...
At 101 PM EDT, Doppler radar was tracking an area of developing
thunderstorm 15 miles northwest of Coburn Gore, moving east at 30
mph. Thunderstorms are expected to increase in coverage during the
next hour and severe thunderstorm warnings may be necessary.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Colebrook, Jackman, Eustis, Coburn Gore, Rangeley, Kingfield,
Bingham, Carrabassett Valley, Errol, Dixville, Pittsburg, Phillips,
Seboomook, Stratford, Weld, Embden, Columbia, Avon, Dallas
Plantation, and Clarksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
western and west central Maine...and northern New Hampshire.
&&
LAT...LON 4587 6965 4587 6972 4573 6981 4565 6970
4553 6978 4511 6967 4486 7009 4474 7084
4473 7162 4524 7144 4530 7130 4524 7113
4535 7101 4524 7084 4540 7082 4538 7064
4557 7069 4573 7038 4596 7026 4598 6968
TIME...MOT...LOC 1701Z 288DEG 25KT 4554 7096
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ARNOTTSpecial weather statement, Jun 20, 12:52 PM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Gray ME
152 PM EDT Thu Jun 20 2024
NHZ011-201815-
Cheshire NH-
152 PM EDT Thu Jun 20 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN CHESHIRE COUNTY THROUGH
215 PM EDT...
At 151 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hinsdale, or near Brattleboro, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Keene, Jaffrey, Winchester, Dublin, Richmond, Harrisville,
Marlborough, Hinsdale, Fitzwilliam, Troy, Swanzey, Chesterfield,
Roxbury, and Westmoreland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southern New Hampshire.
&&
LAT...LON 4289 7255 4290 7253 4294 7252 4295 7207
4272 7216 4273 7246 4277 7249 4277 7252
4278 7251 4281 7254 4285 7256 4287 7256
TIME...MOT...LOC 1751Z 277DEG 17KT 4285 7249
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ARNOTTSpecial weather statement, Jun 20, 12:55 PM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Gray ME
155 PM EDT Thu Jun 20 2024
NHZ005-007-201830-
Southern Grafton NH-Sullivan NH-
155 PM EDT Thu Jun 20 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN SULLIVAN AND
SOUTHWESTERN GRAFTON COUNTIES THROUGH 230 PM EDT...
At 155 PM EDT, Doppler radar was tracking a strong thunderstorm near
Enfield, or near Lebanon, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lebanon, Grafton, Hanover, Enfield, Canaan, Groton, Grantham,
Alexandria, Hebron, Orange, Springfield, and Plainfield.
This includes Interstate 89 between mile markers 46 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northern and central New Hampshire.
&&
LAT...LON 4368 7226 4372 7178 4361 7185 4357 7190
4348 7198 4359 7231
TIME...MOT...LOC 1755Z 277DEG 16KT 4362 7217
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ARNOTTSpecial weather statement, Jun 20, 1:26 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Gray ME
226 PM EDT Thu Jun 20 2024
MEZ008-009-201900-
Northern Franklin ME-Central Somerset ME-
226 PM EDT Thu Jun 20 2024
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL SOMERSET AND
CENTRAL FRANKLIN COUNTIES THROUGH 300 PM EDT...
At 225 PM EDT, Doppler radar was tracking a strong thunderstorm near
Eustis, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Eustis, Kingfield, Carrabassett Valley, Caratunk Plantation, Dead
River, Pierce Pond, Tim Pond, Jim Pond, Kibby, Carrying Place,
Flagstaff, Bigelow, King And Bartlett, Highland Plantation, Alder
Stream, Wyman, Lexington, Coplin Plantation, Pleasant Ridge
Plantation, and Stetsontown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
western and west central Maine.
&&
LAT...LON 4519 7074 4537 7060 4526 6996 4500 7005
TIME...MOT...LOC 1825Z 282DEG 25KT 4520 7043
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DDSpecial weather statement, Jun 20, 1:57 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Gray ME
257 PM EDT Thu Jun 20 2024
MEZ007-008-NHZ001-201930-
Northern Oxford ME-Northern Franklin ME-Northern Coos NH-
257 PM EDT Thu Jun 20 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OXFORD...
NORTHWESTERN FRANKLIN AND NORTHEASTERN COOS COUNTIES THROUGH 330 PM
EDT...
At 256 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Pittsburg, or 24 miles west of Coburn Gore, moving
southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pittsburg, Upper Cupsuptic, Oxbow, Lynchtown, Parmachenee,
Bowmantown, Seven Ponds, Parkertown, and Stetsontown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Connecticut Lakes, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
western Maine...and northern New Hampshire.
&&
LAT...LON 4524 7070 4502 7103 4524 7144 4523 7138
4525 7136 4527 7136 4530 7130 4529 7127
4525 7123 4524 7115 4530 7110 4531 7103
4533 7100 4534 7101 4534 7099
TIME...MOT...LOC 1856Z 304DEG 34KT 4530 7124
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DD